BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Back to Search Results |
| Catalog Number |
R7D282CT |
| Medical Device Problem Codes |
Signal Artifact/Noise (1036); Detachment of Device or Device Component (2907); Material Protrusion/Extrusion (2979); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Cardiac Tamponade (2226); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/02/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).The product has not returned for analysis, however, a picture was provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number:(b)(4).
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction cardiac ablation, which included the use of a decanav electrophysiology catheter, and the patient experienced cardiac tamponade.It was also reported that one of the electrodes came off which appeared stuck inside the sheath and another electrode was torn.While right ventricular (rv) mapping was done with the first decanav catheter, fast-anatomical mapping (fam) for right ventricular outflow tract (rvot) could not be obtained.Therefore, the decanav catheter was replaced with the second decanav catheter (lot# 31198319m).After the completion of mapping for rv and aorta (ao) with the use of the second decanav catheter, the procedure went back to rv once again.While mapping, fluoroscopy revealed an unknown object in the agilis sheath.Therefore, the catheter and the sheath were removed from the patient¿s body and were flushed to check the inside.However, there was nothing found.When the decanav catheter was inserted in the patient¿s body for mapping again, noise occurred on the electrodes 3 and 4 of the decanav.When the catheter was removed outside of the patient¿s body, and was checked, the 3rd electrode was torn, and the 4th electrode had been lost completely from the catheter.Though the inside of the sheath was checked, and a check was done by fluoroscopy, the 4th electrode could not originally be found in the sheath, in the cardiac cavity or anywhere else.There was no significant discomfort during the catheter operation or when the catheter was inserted into the sheath.Additional information was received indicates that the 4th electrode, which was initially reported as missing, was found stuck inside the abbott agilis sheath.While mapping, fluoroscopy revealed an unknown object in the agilis sheath.When checking for the electrode under fluoroscopy, part of the electrode appeared to be stuck inside the sheath.The sheath and the catheter were replaced, and the procedure was completed.There was no issue during insertion or removal of the catheter.After the procedure, a nurse found that patient was pale.Then, an examination revealed a cardiac tamponade.Pericardiocentesis was performed and the patient recovered and was discharged from the hospital.Ablation was performed before pericardial effusion or tamponade was confirmed.Steam pop was not confirmed.Atrial septal puncture was not performed.Sheath used was agilis and sl0, both french sizes were 8.5fr.The mapping and noise issues were assessed as not mdr reportable.The potential risk that it could cause or contribute to a serious injury or death to the operator or patient was remote.The cardiac tamponade is conservatively being reported under the mapping catheter (decanav).Follow up is being conducted on what ablation catheter was used in the procedure.
Additional Manufacturer Narrative
On 12-may-2024, additional information was received.It was reported that the ablation catheter used was a thermocool® smart touch® sf bi-directional navigation (stsf) catheter.As such, the adverse event of cardiac tamponade will be coded under the stsf catheter and removed from the decanav catheter.Therefore, h 6.Health effect - clinical code and h 6.Health effect - impact code have been updated.On 25-apr-2024, the biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
It was reported that a patient underwent a premature ventricular contraction cardiac ablation with a thermocool® smart touch® sf bi-directional navigation (stsf) catheter, which also included the use of a decanav electrophysiology catheter, and the patient experienced cardiac tamponade.It was also reported that one of the electrodes came off which appeared stuck inside the sheath and another electrode was torn.While right ventricular (rv) mapping was done with the first decanav catheter, fast-anatomical mapping (fam) for right ventricular outflow tract (rvot) could not be obtained.Therefore, the decanav catheter was replaced with the second decanav catheter (lot# 31198319m).After the completion of mapping for rv and aorta (ao) with the use of the second decanav catheter, the procedure went back to rv once again.While mapping, fluoroscopy revealed an unknown object in the agilis sheath.Therefore, the catheter and the sheath were removed from the patient¿s body and were flushed to check the inside.However, there was nothing found.When the decanav catheter was inserted in the patient¿s body for mapping again, noise occurred on the electrodes 3 and 4 of the decanav.When the catheter was removed outside of the patient¿s body, and was checked, the 3rd electrode was torn, and the 4th electrode had been lost completely from the catheter.Though the inside of the sheath was checked, and a check was done by fluoroscopy, the 4th electrode could not originally be found in the sheath, in the cardiac cavity or anywhere else.There was no significant discomfort during the catheter operation or when the catheter was inserted into the sheath.Additional information was received indicates that the 4th electrode, which was initially reported as missing, was found stuck inside the abbott agilis sheath.While mapping, fluoroscopy revealed an unknown object in the agilis sheath.When checking for the electrode under fluoroscopy, part of the electrode appeared to be stuck inside the sheath.The sheath and the catheter were replaced, and the procedure was completed.There was no issue during insertion or removal of the catheter.After the procedure, a nurse found that patient was pale.Then, an examination revealed a cardiac tamponade.Pericardiocentesis was performed and the patient recovered and was discharged from the hospital.Ablation was performed before pericardial effusion or tamponade was confirmed.Steam pop was not confirmed.Atrial septal puncture was not performed.Sheath used was agilis and sl0, both french sizes were 8.5fr.The mapping and noise issues were assessed as not mdr reportable.The potential risk that it could cause or contribute to a serious injury or death to the operator or patient was remote.Device evaluation details: a picture was received for evaluation following biosense webster's procedures.According to the picture provided by the customer, the third electrode ring was observed cut off and lifted, and the fourth electrode ring was detached from the tip, exposed wires were observed.The device was returned to biosense webster (bwi) for evaluation.Visual inspection and scanning electron microscope (sem) analysis of the returned device were performed following bwi procedures.Visual analysis revealed that the third electrode ring was observed cut off and lifted, and the fourth electrode ring was detached from the tip, exposed wires were observed.For the observed condition, a manufacturing investigation was performed, and it was determined that this damage could not be related to the manufacturing process since there is evidence that the device was assembled correctly, and the device passed the electrical test performed in the manufacture process.In addition, there are several inspections and steps where this damage could be detected.Also, a scanning electron microscope (sem) analysis was performed, and it concluded that there was a mechanical damage on the surface and electrode.Presumably the damage produced on the electrode could be related to a cut.Per the evidence, it can be concluded that the damage was produced from an external force.However, the object which caused the damage remains unknown.A device history record evaluation was performed for the finished device 31198319m, and no internal actions related to the reported complaint were identified.The reported issues by the customer were confirmed and may have been the result of the manipulation and excessive force applied to the device during the procedure; however, this cannot be conclusively determined.The damage on the tip could be related to the reported electrical issue.The instructions for use contain (ifu) the following warning and precautions: careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement and placement should be done under fluoroscopic guidance.Do not use excessive force to advance or withdraw the catheter when resistance is encountered.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.Correction: full udi has been populated to field d4.Primary udi number.H6.Investigation findings code of "appropriate term/code not available (c22)" represents photo/video analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).